Results 1 to 5 of 5
30 years of methadone and opiates, 27 days without
  1. #1
    nyack50 is offline New Member
    Join Date
    Jan 2014
    Posts
    2

    Default 30 years of methadone and opiates, 27 days without

    I have been on either opiates, fentanyl, methadone for pain since I was a victim of assault in NYC(1983)
    Also, I have had a chronic femoral neuropathy and am suffering from cervical and lumbar
    radiculopathy as well as diabetic peripheral neuropathis. I decided to cease my medication since
    the meds no longer seemed to help. I would like to know when these symptoms of withdrawal will
    stop. Its been almost four weeks cold turkey. I can not sleep. I say I am getting about three
    hours of unrestful sleep. I have been taking buspar for two years also. My anxiety is off the chart.
    I will see my MD on Feb 4. Any advice until then

  2. #2
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    2,791

    Default

    I'm really sorry to hear you're still dealing with symptoms after 4 weeks. Yuck.

    Have you tried any sleep aids..OTC or herbal? Are you having any other symptoms aside from sleep issues and anxiety?

  3. #3
    nyack50 is offline New Member
    Join Date
    Jan 2014
    Posts
    2

    Default

    Quote Originally Posted by Iwantoff2013 View Post
    I'm really sorry to hear you're still dealing with symptoms after 4 weeks. Yuck.

    Have you tried any sleep aids..OTC or herbal? Are you having any other symptoms aside from sleep issues and anxiety?
    I just do not feel myself. It is so hard to explain. I feel like sleep and cannot. Hopefully my PCP will
    prescribe a sleep aid... Going next Tuesday

  4. #4
    Sundwn is offline Member
    Join Date
    Jun 2011
    Posts
    139

    Default

    Quote Originally Posted by nyack50 View Post
    I just do not feel myself. It is so hard to explain. I feel like sleep and cannot. Hopefully my PCP will
    prescribe a sleep aid... Going next Tuesday
    Nyack50......not sure how much ( milligrams, etc) you were taking on a daily bases. So lets just go with the length of time you have been on these meds. Because of the years you have been on these ( pretty strong ) meds your recovery from CT may and most likely will be a little longer. Not to scare you. You are doing great. I believe you are very close to seeing some real relief. Maybe as close as 3 to 5 more days. Ask your dr. For some colonodene. ( not colonopene ) big difference. The latter is opiate based. You do not want that. But the colonodene is safe and will surely help with anxiety as it will lower blood pressure. Not sure about taking sleep aid with this so ask your Dr. You have come a long way with this and I believe you will some relief soon. Hope this has been some help....hang in there, you can do this...SD

  5. #5
    Join Date
    Dec 2010
    Location
    NYC Metro Region
    Posts
    54

    Default

    You are doing just fine. I know it doesn't feel that way...but you are. The best news is, the end is in sight. The bad news is, you don't just start sleeping 8-10 hours per night, bang, just like that, when the withdrawl symptoms end. It will get better gradually and by the end of 90 days the fog should have lifted and you will feel somewhat normal. There are positive and negative attributes to using any medication to address your remaining symptoms. My suggestion, based on my many experiences in going through withdrawl, is that you stay on the path you have followed thus far. Perhaps a mild anti depressant like Trazadone could help you through your insomnia and also help with the anxiety. Clonidine always helped with my first few days, when I was immobilized by symptoms, but after that the muscle weakness and lethargy that comes with it was never worth continuing. A good hot bath will lower your blood pressure just fine. A support group would be even better.

Similar Threads

  1. 7 days cold turkey from 4 years of methadone and no withdrawals?
    By Koat88 in forum Prescription Drug Addiction
    Replies: 13
    Last Post: 10-19-2017, 09:17 PM
  2. Day 3 of no opiates after 5 years
    By Zbc1988 in forum Prescription Drug Addiction
    Replies: 2
    Last Post: 08-17-2016, 09:36 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22